MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE SIENA COLLARED 4 BRANCH PLEXUS WITH RADIOPAQUE MARKERS

VASCUTEK LTD GELWEAVE; GELWEAVE SIENA COLLARED 4 BRANCH PLEXUS WITH RADIOPAQUE MARKERS
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Ischemic Heart Disease (2493); Pseudoaneurysm (2605)
Date of Event 10/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical code 2605- pseudoaneurysm: event was reported as pseudoaneurysm 2493- ischemic heart disease: on event intake form it was stated device was implanted due to a ischemic heart disease impact code 4624-surgical intervention: on (b)(6) 2024, an intervention was performed due to suspected pseudoaneurysm.The chest was opened via a midline incision.Examination of the treatment site revealed failure of the anastomoses of the two bypasses between the svg and the proximal portion of the vascular prosthesis, which had been anastomosed in the previous surgery for ischemic heart disease.4627- device explanation: device was explanted on (b)(6) 2024 medical device problem 3190- insufficient information : awaiting further clarification from the site component code 4755- part/component/sub-assembly term not applicable type of investigation 4111- communication/ interview: additional information was received on 16 jan 25 which confirmed the below: ( also awaiting further information from site) · the pseudoaneurysm was found approximately 4 years after implant, a pseudoaneurysm was suspected, but in fact it was failure of the anastomoses.· no pseudoaneurysm was confirmed.· atraumatic instruments were used during implant 4110- trend analysis: 4-year review was performed, no statistical analysis performed as this is a 1st occurrence for this event.3331- analysis of production records: comprehensive bath review had been performed; no issue were identified during manufacture of this device.Device manufactured to specification.10-testing of actual/ suspected device: awaiting return from site investigation findings 3233- results pending completion of investigation conclusion 11- conclusion not yet available.
 
Event or Problem Description
Event date: (b)(6) 2024 implant date (b)(6) 2020 explant date: (b)(6) 2024 failure of bypass anastomoses: on (b)(6) 2020, the patient underwent tar and capg for treatment of thoracic aortic aneurysm and ischemic heart disease.The two coronary arteries were bypassed to the proximal portion of the gelweave graft using saphenous vein grafts (sgv).On (b)(6) 2024, an intervention was performed due to suspected pseudoaneurysm.The chest was opened via a midline incision.Examination of the treatment site revealed failure of the anastomoses of the two bypasses between the svg and the proximal portion of the vascular prosthesis, which had been anastomosed in the previous surgery for ischemic heart disease.The vascular prosthesis was removed from the patient.Cabg and ascending aortic replacement were performed.Examination of the anastomoses of the removed vascular prosthesis revealed that the sutures remained throughout the anastomoses, and it was unclear why the anastomoses were separated.The patient condition is stable.
 
Event or Problem Description
Event date: 02 oct 2024.Implant date (b)(6) 2020.Explant date: (b)(6) 2024.Failure of bypass anastomoses: on (b)(6) 2020, the patient underwent tar and capg for treatment of thoracic aortic aneurysm and ischemic heart disease.The two coronary arteries were bypassed to the proximal portion of the gelweave graft using saphenous vein grafts (sgv).On (b)(6) 2024, an intervention was performed due to suspected pseudoaneurysm.The chest was opened via a midline incision.Examination of the treatment site revealed failure of the anastomoses of the two bypasses between the svg and the proximal portion of the vascular prosthesis, which had been anastomosed in the previous surgery for ischemic heart disease.The vascular prosthesis was removed from the patient.Cabg and ascending aortic replacement were performed.Examination of the anastomoses of the removed vascular prosthesis revealed that the sutures remained throughout the anastomoses, and it was unclear why the anastomoses were separated.The patient condition is stable.This report is being submitted as a follow up #1 for manufacturing report number 9612515-2025-00010 to provide event closure information for tga0136.
 
Additional Manufacturer Narrative
Clinical code 2605- pseudoaneurysm: event was reported as pseudoaneurysm.2493- ischemic heart disease: on event intake form it was stated device was implanted due to a ischemic heart disease.Impact code 4624-surgical intervention: on (b)(6) 2024, an intervention was performed due to suspected pseudoaneurysm.The chest was opened via a midline incision.Examination of the treatment site revealed failure of the anastomoses of the two bypasses between the svg and the proximal portion of the vascular prosthesis, which had been anastomosed in the previous surgery for ischemic heart disease.4627- device explanation: device was explanted on (b)(6) 2024.Medical device problem.2993 - adverse event without identified device or use problem: · the site confirmed no issue with the device before or during implant.· also review of returned device confirmed; there were 2 holes where the saphenous vein grafts had been anastomosed to the proximal portion of the gelweave graft.Examination of these holes and the sutures associated with them showed that the sutures were intact and there was no damage to the edges of the fabric.The space seen between the suture and the fabric are what we would expect to see with woven grafts.From the sample provided we could find no evidence of any failure of the anastomoses or the fabric at the proximal section of the device component code: 4755- part/component/sub-assembly term not applicable.Type of investigation: 4110- communication/ interview: additional information was received on 16 jan 2025 which confirmed the below: · the pseudoaneurysm was found approximately 4 years after implant, a pseudoaneurysm was suspected, but in fact it was failure of the anastomoses.· no pseudoaneurysm was confirmed.· atraumatic instruments were used during implant further additional information was received on 05 feb 2025 which confirmed the below: · there was no abnormal leakage.· there are no scans available for review · the suspected pseudoaneurysm was at the joint section of the svg (saphenous vein graft) for the artificial vascular bypass.· the patient has been discharged.· there was no issue with the device before or during implant.· it is unknown if the patient had any allergies to the device components · it is unknown if the how the device was attached during the procedure.· there was no weak or damaged tissue.4110- trend analysis: 4-year review was performed, no statistical analysis performed as this is a 1st occurrence for this event.3331- analysis of production records: comprehensive bath review had been performed, no issue were identified during manufacture of this device.Device manufactured to specification.10-testing of actual/ suspected device: r&d review was performed on (b)(6)2025 and confirmed the below: · there were 2 holes where the saphenous vein grafts had been anastomosed to the proximal portion of the gelweave graft.Examination of these holes and the sutures associated with them showed that the sutures were intact and there was no damage to the edges of the fabric.· the space seen between the suture and the fabric are what we would expect to see with woven grafts.· from the sample provided we could find no evidence of any failure of the anastomoses or the fabric at the proximal section of the device · upon inspection of the returned section of graft, no reason or root cause could be determined as to why the anastomoses between the saphenous vein graft and the proximal section of the gelweave graft failed.Investigation findings: 213 - no device problem found: · the site confirmed no issue with the device before or during implant.· also review of returned device confirmed; there were 2 holes where the saphenous vein grafts had been anastomosed to the proximal portion of the gelweave graft.Examination of these holes and the sutures associated with them showed that the sutures were intact and there was no damage to the edges of the fabric.The space seen between the suture and the fabric are what we would expect to see with woven grafts.From the sample provided we could find no evidence of any failure of the anastomoses or the fabric at the proximal section of the device investigation conclusion: 4315 - cause not established: due to the inspection of the returned section of graft, no reason or root cause could be determined as to why the anastomoses between the saphenous vein graft and the proximal section of the gelweave graft failed.The root cause was determined as o causal link to device deficiency.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE SIENA COLLARED 4 BRANCH PLEXUS WITH RADIOPAQUE MARKERS
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK  PA4 9RR
Manufacturer (Section G)
VASCUTEK LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9 RR
UK   PA4 9RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA4 9-RR
UK   PA4 9RR
MDR Report Key21263712
Report Number9612515-2025-00010
Device Sequence Number21185441
Product Code DSY
UDI-Device Identifier05037881997797
UDI-Public05037881997797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060142
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberN/A
Device Catalogue Number73241088/10RM
Device Lot Number18023448
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer01/08/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date04/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown